Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 76, NWS Quad Cities, IA

June 16, 20144 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 16, 2014, 9:14 PM CDT for 4 counties in Iowa. It was in force for 61 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 9:14 PM CDT (02:14 UTC)
Expired
Jun 16, 2014, 10:15 PM CDT
In force
61 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 137 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 9:30 PM CDTTORNADO4 S Lamont, IAAN EF1 TORNADO FORMED 4 MILES SOUTH OF LAMONT IOWA AND TRACKED TO THE NORTHEAST FOR 17 MILES ENDING IN EDGEWOOD IOWA. MOST OF THE DAMAGE WAS SOUTH AND EAST OF DUNDEE IOWA INTO EDGEWOOD IOWA. SEVERAL GRAIN BINS COLLASPED OR WERE DESTROYED. TWO OLD HOG CONFINEME
Jun 16, 9:31 PM CDTTORNADON Winthrop, IA160TH AND 187TH.
Jun 16, 9:32 PM CDTTORNADON Winthrop, IA160TH AND 187TH.
Jun 16, 9:37 PM CDTFUNNEL CLOUDE Dundee, IAEAST OF DUNDEE. PEA SIZE HAIL WITH HEAVY RAIN.
Jun 16, 9:39 PM CDTTSTM WND GST 701 N Keystone, IAESTIMATED AT LEAST 70 MPH FROM KEYSTONE FIRE DEPARTMENT.
Jun 16, 9:46 PM CDTTSTM WND GST 702 W Manchester, IAFROM MANCHESTER FIRE DEPT RELAYED BY DELAWARE EMERGENCY MANAGEMENT.
Jun 16, 9:48 PM CDTTSTM WND GST 62Van Horne, IA
Jun 16, 9:49 PM CDTTSTM WND GST 559 S Independence, IAESTIMATED 50 TO 55 MPH WINDS ON HWY 150.
Jun 16, 9:53 PM CDTTSTM WND DMG1 W Van Horne, IATREES AND POWER POLES DOWN 1 TO 2 MILES WEST.
Jun 16, 9:59 PM CDTTSTM WND GST 601 Nw Van Horne, IA
Jun 16, 10:00 PM CDTTSTM WND DMG1 S Edgewood, IATWO BUILDINGS ON FARM LOST. TREE AND POWER POLE DOWN.
Jun 16, 10:00 PM CDTTSTM WND DMG1 S Edgewood, IATWO BUILDINGS ON FARM LOST. TREE AND POWER POLE DOWN. TIME BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 9:01 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2074 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WUUS53 KDVN 170214
SVRDVN
IAC011-019-055-113-170315-
/O.NEW.KDVN.SV.W.0076.140617T0214Z-140617T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
914 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BENTON COUNTY IN EAST CENTRAL IOWA...
  BUCHANAN COUNTY IN NORTHEAST IOWA...
  NORTHWESTERN DELAWARE COUNTY IN NORTHEAST IOWA...
  NORTHWESTERN LINN COUNTY IN EAST CENTRAL IOWA...

* UNTIL 1015 PM CDT

* AT 907 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM STANLEY TO 7 MILES WEST OF LA PORTE CITY TO 6 MILES
  WEST OF DYSART TO 16 MILES SOUTHWEST OF DYSART...AND MOVING
  SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  INDEPENDENCE...VINTON...AURORA...LAMONT...MOUNT AUBURN...BRANDON...
  WINTHROP...GARRISON...DUNDEE...ROWLEY...QUASQUETON...MASONVILLE...
  KEYSTONE...EDGEWOOD...VAN HORNE...WALKER...URBANA...GREELEY...
  OTTERVILLE AND WAPSIPINICON GOLF COURSE.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 40 AND 55.

OTHER LOCATIONS AFFECTED INCLUDE BENTON COUNTY FAIRGROUNDS...BUCHANAN
COUNTY FAIRGROUNDS...DELAWARE COUNTY FAIRGROUNDS...JAKWAY PARK...LIME
CREEK PARK...CUTSHALL AREA PARK...BOIES BEND COUNTY PARK...WILD CAT
BLUFF RECREATION AREA...BUFFALO CREEK AREA PARK...BENTON CITY-FRY
ACCESS...HOEFLE-DULIN AREA PARK...MINNE ESTEMA PARK AND RODGERS PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4265 9126 4202 9204 4190 9230 4230 9230
      4230 9207 4265 9208
TIME...MOT...LOC 0214Z 295DEG 17KT 4265 9176 4230 9228
          4214 9237 4206 9254

HAIL...<.75IN
WIND...60MPH

$$

ERVIN
5 follow-up statements
282 
WWUS53 KDVN 170223
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 PM CDT MON JUN 16 2014

IAC011-019-055-113-170315-
/O.CON.KDVN.SV.W.0076.000000T0000Z-140617T0315Z/
LINN IA-DELAWARE IA-BENTON IA-BUCHANAN IA-
923 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUCHANAN...
NORTHWESTERN BENTON...NORTHWESTERN DELAWARE AND NORTHWESTERN LINN
COUNTIES UNTIL 1015 PM CDT...

AT 918 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM AURORA TO LA PORTE CITY TO DYSART TO 14 MILES
SOUTHWEST OF DYSART...AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...VINTON...LAMONT...MOUNT AUBURN...BRANDON...WINTHROP...
GARRISON...DUNDEE...ROWLEY...QUASQUETON...MASONVILLE...KEYSTONE...
EDGEWOOD...VAN HORNE...WALKER...URBANA...INDEPENDENCE AIRPORT...THREE
ELMS COUNTY...LIME CREEK COUNTY AND BACKBONE STATE PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 40 AND 55.

OTHER LOCATIONS AFFECTED INCLUDE BENTON COUNTY FAIRGROUNDS...BUCHANAN
COUNTY FAIRGROUNDS...DELAWARE COUNTY FAIRGROUNDS...JAKWAY PARK...LIME
CREEK PARK...CUTSHALL AREA PARK...BOIES BEND COUNTY PARK...WILD CAT
BLUFF RECREATION AREA...BUFFALO CREEK AREA PARK...BENTON CITY-FRY
ACCESS...HOEFLE-DULIN AREA PARK...MINNE ESTEMA PARK AND RODGERS PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4265 9126 4202 9204 4190 9230 4230 9230
      4230 9207 4265 9208
TIME...MOT...LOC 0223Z 295DEG 17KT 4263 9171 4228 9223
          4212 9232 4204 9249

HAIL...<.75IN
WIND...60MPH

$$

ERVIN
096 
WWUS53 KDVN 170232
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
932 PM CDT MON JUN 16 2014

IAC011-019-055-113-170315-
/O.CON.KDVN.SV.W.0076.000000T0000Z-140617T0315Z/
LINN IA-DELAWARE IA-BENTON IA-BUCHANAN IA-
932 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUCHANAN...
NORTHWESTERN BENTON...NORTHWESTERN DELAWARE AND NORTHWESTERN LINN
COUNTIES UNTIL 1015 PM CDT...

AT 928 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAMONT TO MOUNT AUBURN TO 6 MILES SOUTHWEST OF
GARRISON TO 10 MILES NORTHWEST OF BELLE PLAINE...AND MOVING EAST AT
35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
VINTON...WINTHROP...ROWLEY...DUNDEE...QUASQUETON...KEYSTONE...
MASONVILLE...EDGEWOOD...VAN HORNE...URBANA...WALKER...CEDAR ROCK
STATE PARK...IRVING...WINTHROP GOLF COURSE...VINTON MEMORIAL
AIRPORT...CHENEY...SPENCERS GROVE...COFFINS GROVE PARK...MANCHESTER
AIRPORT AND MONTI.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 40 AND 55.

OTHER LOCATIONS AFFECTED INCLUDE BENTON COUNTY FAIRGROUNDS...BUCHANAN
COUNTY FAIRGROUNDS...JAKWAY PARK...LIME CREEK PARK...BOIES BEND
COUNTY PARK...WILD CAT BLUFF RECREATION AREA...BUFFALO CREEK AREA
PARK...BENTON CITY-FRY ACCESS...HOEFLE-DULIN AREA PARK...MINNE ESTEMA
PARK AND RODGERS PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4265 9190 4265 9126 4202 9204 4190 9230
      4230 9230 4230 9207 4249 9208
TIME...MOT...LOC 0232Z 282DEG 29KT 4263 9156 4224 9209
          4208 9218 4200 9235

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

ERVIN
825 
WWUS53 KDVN 170238
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
938 PM CDT MON JUN 16 2014

IAC011-019-055-113-170315-
/O.CON.KDVN.SV.W.0076.000000T0000Z-140617T0315Z/
LINN IA-DELAWARE IA-BENTON IA-BUCHANAN IA-
938 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUCHANAN...
NORTHWESTERN BENTON...NORTHWESTERN DELAWARE AND NORTHWESTERN LINN
COUNTIES UNTIL 1015 PM CDT...

AT 937 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DUNDEE TO MOUNT AUBURN TO VAN HORNE TO 5 MILES WEST OF
KEYSTONE...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
VINTON...QUASQUETON...KEYSTONE...MASONVILLE...EDGEWOOD...VAN HORNE...
URBANA...WALKER...VINTON MEMORIAL AIRPORT...CHENEY...SPENCERS
GROVE...COFFINS GROVE PARK...MANCHESTER AIRPORT...MONTI...TROY MILLS
PARK AND TWIN BRIDGES PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 40 AND 53.

OTHER LOCATIONS AFFECTED INCLUDE BENTON COUNTY FAIRGROUNDS...BUCHANAN
COUNTY FAIRGROUNDS...DELAWARE COUNTY FAIRGROUNDS...JAKWAY PARK...LIME
CREEK PARK...BOIES BEND COUNTY PARK...WILD CAT BLUFF RECREATION
AREA...BUFFALO CREEK AREA PARK...BENTON CITY-FRY ACCESS...
HOEFLE-DULIN AREA PARK...MINNE ESTEMA PARK AND RODGERS PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4249 9188 4265 9178 4265 9126 4202 9204
      4190 9230 4230 9228 4230 9207
TIME...MOT...LOC 0238Z 282DEG 29KT 4261 9149 4223 9203
          4207 9212 4199 9229

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

ERVIN
810 
WWUS53 KDVN 170244
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
944 PM CDT MON JUN 16 2014

IAC011-019-055-113-170315-
/O.CON.KDVN.SV.W.0076.000000T0000Z-140617T0315Z/
LINN IA-DELAWARE IA-BENTON IA-BUCHANAN IA-
944 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUCHANAN...
BENTON...NORTHWESTERN DELAWARE AND NORTHWESTERN LINN COUNTIES UNTIL
1015 PM CDT...

AT 942 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EDGEWOOD TO VINTON TO VAN HORNE TO KEYSTONE...AND
MOVING EAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
EDGEWOOD...VAN HORNE...URBANA...WALKER...GREELEY...SPENCERS GROVE...
COFFINS GROVE PARK...MANCHESTER AIRPORT...MONTI...TROY MILLS PARK AND
TWIN BRIDGES PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 40 AND 53.

OTHER LOCATIONS AFFECTED INCLUDE BENTON COUNTY FAIRGROUNDS...BUCHANAN
COUNTY FAIRGROUNDS...DELAWARE COUNTY FAIRGROUNDS...JAKWAY PARK...LIME
CREEK PARK...BOIES BEND COUNTY PARK...WILD CAT BLUFF RECREATION
AREA...BUFFALO CREEK AREA PARK...BENTON CITY-FRY ACCESS...
HOEFLE-DULIN AREA PARK...MINNE ESTEMA PARK AND RODGERS PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4232 9205 4232 9204 4249 9188 4265 9178
      4265 9126 4202 9204 4190 9230 4230 9228
      4230 9207
TIME...MOT...LOC 0244Z 282DEG 29KT 4259 9142 4221 9197
          4206 9206 4198 9223

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH

$$

ERVIN
267 
WWUS53 KDVN 170251
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
951 PM CDT MON JUN 16 2014

IAC011-019-055-113-170315-
/O.CON.KDVN.SV.W.0076.000000T0000Z-140617T0315Z/
LINN IA-DELAWARE IA-BENTON IA-BUCHANAN IA-
951 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUCHANAN...
BENTON...NORTHWESTERN DELAWARE AND NORTHWESTERN LINN COUNTIES UNTIL
1015 PM CDT...

AT 946 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GREELEY TO URBANA TO VAN HORNE TO KEYSTONE...AND
MOVING EAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
TWIN BRIDGES PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 40 AND 53.

OTHER LOCATIONS AFFECTED INCLUDE BENTON COUNTY FAIRGROUNDS...BUCHANAN
COUNTY FAIRGROUNDS...DELAWARE COUNTY FAIRGROUNDS...LIME CREEK PARK...
BOIES BEND COUNTY PARK...WILD CAT BLUFF RECREATION AREA...BUFFALO
CREEK AREA PARK...BENTON CITY-FRY ACCESS...HOEFLE-DULIN AREA PARK...
MINNE ESTEMA PARK AND RODGERS PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4219 9223 4230 9207 4232 9205 4232 9204
      4250 9187 4265 9164 4265 9126 4202 9204
      4190 9230
TIME...MOT...LOC 0251Z 282DEG 29KT 4257 9134 4219 9190
          4204 9199 4197 9216

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:26 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 16, 6:26 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
626 PM CDT MON JUN 16 2014

.UPDATE...
ISSUED AT 548 PM CDT MON JUN 16 2014

WARM FRONT CONTINUES TO SHIFT INTO OUR NORTHERN CWA WITH CAPPING
TO THE SOUTH. HAVE UPDATED THE GRIDS TO CANCEL THE SEVERE THUNDERSTORM
WATCH FOR LOCATIONS SOUTH OF HIGHWAY 30. LOOKS LIKE A LULL FOR
SEVERAL HOURS AND THEN AWAIT THE ARRIVAL OF MCS COMING OUT OF NW
IA. THIS SHOULD IMPACT OUR NORTHERN CWA LATER THIS EVENING AND
INTO THE OVERNIGHT HOURS...THEREFORE THE WATCH WILL REMAIN IN PLACE.

&&

.SYNOPSIS...
ISSUED AT 405 PM CDT MON JUN 16 2014

WARM FRONT EXTENDED FROM EASTERN NEB TO WESTERN IL WITH TEMPERATURES
IN THE 80S ACROSS THE DVN CWA WITH DEWPOINTS IN THE LOWER 70S SOUTH
OF THE FRONT. SBCAPES ARE NEARLY 5000 J/KG ALONG AND SOUTH OF THE
FRONT AND IN THE PAST COUPLE OF HOURS LEFT MOVING SUPERCELLS HAVE
FORMED IN SE IA PRODUCING VERY LARGE HAIL. A LARGER MCS WAS ORGANIZING
IN FAR NW IA/SW MN/NE NEB. A STRENGTHENING LOW LEVEL JET WAS
POINTING INTO THE MCS WELL TO OUR NW WHERE MID LEVEL LAPSE RATES
ARE 9 C/KM AND SFC-3KM HELICITIES ARE 500 M2/S2.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 405 PM CDT MON JUN 16 2014

FORECAST FOCUS ON SEVERE WEATHER THIS EVENING.

LATE THIS AFTERNOON THROUGH TONIGHT SIGNIFICANT SEVERE WEATHER
EXPECTED WITH VERY LARGE HAIL AND DAMAGING WINDS OF AT LEAST 70 TO
80 MPH. AN ISOLATED TORNADO ALSO POSSIBLE. SCATTERED SUPERCELLS
WILL CONTINUE THIS EVENING TO DEVELOP AND SPREAD NORTHEAST ALONG
WITH THE WARM FRONT. STRONG LOW LEVEL SHEAR IN PLACE ALONG WITH
HIGH CAPE. LATER THIS EVENING INTO THE OVERNIGHT HOURS THE ORGANIZING
MCS TO OUR NW WILL CONGEAL INTO A POTENTIAL DERECHO WITH WIDESPREAD
DAMAGING WIND WITH THE POTENTIAL FOR 80+ MPH WINDS WHICH SHOULD
ROAR ACROSS OUR NORTHERN HALF OF THE CWA.

TUESDAY...MODELS SUGGEST A CAP IN PLACE AND WITH THE WARM FRONT TO
OUR NORTH CONVECTION SHOULD BE MINIMAL. THIS WILL BE A HOT AND
HUMID DAY WITH HIGH TEMPERATURES AROUND 90 WITH DEWPOINTS IN THE
LOWER 70S. HEAT INDEX VALUES WILL PUSH INTO THE MID 90S TO AROUND
100 WHICH WILL BE NEAR HEADLINE CRITERIA...ESPECIALLY IN OUR SOUTH.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 405 PM CDT MON JUN 16 2014

DEEP TROUGH IN THE WEST WILL GRADUALLY LIFT TO THE UPPER MIDWEST
BY THE WEEKEND KEEPING THE ACTIVE PATTERN GOING INTO THE WEEKEND.
THERE WILL BE CHANCE POPS EACH DAY WITH POSITION OF THE FRONTAL
BOUNDARY TO BE DETERMINED. OF COURSE THIS WILL DEPEND ON WHERE MCS
ACTIVITY DEVELOPS. HIGH TEMPERATURES WILL BE AROUND 90 AGAIN ON
WEDNESDAY WITH HEAT INDEX VALUES WELL INTO THE 90S TO AROUND 100.
THEREAFTER READINGS SHOULD REMAIN IN THE 80S.

EARLY NEXT WEEK...UPPER RIDGING BUILDS INTO THE AREA WITH SURFACE
HIGH PRESSURE INTO THE GREAT LAKES. HIGHS SHOULD DROP INTO THE 70S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 622 PM CDT MON JUN 16 2014

EVENING STORMS ALONG A WARM FRONT HAVE DIED AS WARM AIR ALOFT
ARRIVED AHEAD OF A STRONG LINE OF STORMS TO THE NORTHWEST. THE
EVENING WILL BE MAINLY WINDY AND VFR AS WE WAIT FOR THESE SEVERE
STORMS TO ARRIVE. THEY ARE LIKELY TO IMPACT LOCATIONS NORTH OF
INTERSTATE 80 OVERNIGHT AND EARLY TUESDAY MORNING...AND STRONG
STORMS ARE INCLUDED IN THE CID AND DBQ TAF FOR THIS...A VCTS IS
INCLUDED AT MLI AS WE ARE LESS CONFIDENT OF OCCURRENCE THERE.
OTHERWISE...SOME EARLY MORNING MVFR FOG IS LIKELY IN A MOIST
ATMOSPHERE...WITH ANOTHER VFR DAY EXPECTED TUESDAY AFTER STORMS
CLEAR OUT.

ERVIN

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...HAASE
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...HAASE
AVIATION...ERVIN
Hazardous weather outlook, Jun 16, 12:05 PM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1205 PM CDT MON JUN 16 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-170915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1205 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY OVER PORTIONS OF THE OUTLOOK AREA
LATE THIS AFTERNOON AND EVENING. AT THIS TIME...THE AREA MOST AT
RISK FOR SEVERE WEATHER APPEARS TO BE NORTH OF A LINE FROM OTTUMWA
IOWA...TO GALESBURG ILLINOIS. VERY LARGE HAIL TO AROUND THE SIZE OF
GOLFBALLS...AND DAMAGING WINDS OF 60 MPH TO POSSIBLY OVER 80 MPH WILL
BE THE MAIN THREATS. ISOLATED BRIEF TORNADOES WILL ALSO BE POSSIBLE.
IN ADDITION...HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH
FLOODING DUE TO INTENSE RAINFALL RATES.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
FOR MOST OF THE OUTLOOK AREA...WITH A MODERATE RISK FOR PORTIONS OF
EASTERN IOWA NORTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CONFIDENCE THAT THE AREA WILL BE IN OR CLOSE TO THE ORGANIZED
THUNDERSTORM TRACK TUESDAY THROUGH SUNDAY IS HIGH. CONFIDENCE IS
LOW ON WHERE EACH THUNDERSTORM COMPLEX WILL TRACK. DEPENDING UPON
WHERE STORMS TRACK...RAINFALL AMOUNTS COULD BE VERY SIGNIFICANT.

THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM TUESDAY THROUGH
SUNDAY.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
TUESDAY AND TUESDAY NIGHT NORTH OF INTERSTATE 80...AND FOR THE
ENTIRE AREA WEDNESDAY AND WEDNESDAY NIGHT. RIGHT NOW THE PRIMARY
THREATS APPEAR TO BE HIGH WINDS AND HAIL.

AREAS THAT DO NOT SEE RAIN TUESDAY OR WEDNESDAY WILL BE VERY WARM
AND HUMID...WITH HEAT INDEX READINGS POTENTIALLY WELL INTO THE
90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR PORTIONS OF THE OUTLOOK AREA LATE
THIS AFTERNOON AND EVENING.

05/SHEETS/08

In the hours before

Local storm report, Jun 16, 5:28 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     MARTELLE                42.02N 91.36W
06/16/2014                   JONES              IA   EMERGENCY MNGR

            SEVERAL TREES DOWN. ONE UP TO 4 FEET IN DIAMETER.

&&

BILLN
Local storm report, Jun 16, 5:38 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
538 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             2 SSW PRAIRIEBURG       42.21N 91.44W
06/16/2014  E0.75 INCH       LINN               IA   TRAINED SPOTTER

            WINDS ESTIMATED 50MPH. SMALL TREE LIMBS DOWN. HAIL
            DURATIONI WAS 1 MIN.

&&

TEO
Local storm report, Jun 16, 5:43 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
543 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     NON-TSTM WND DMG MARTELLE                42.02N 91.36W
06/16/2014                   JONES              IA   TRAINED SPOTTER

            ROOF BLOWN OFF AND LANDED 200 TO 300 FT FROM BUILDING.

&&

BILLN
Local storm report, Jun 16, 5:44 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
544 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     MARTELLE                42.02N 91.36W
06/16/2014                   JONES              IA   TRAINED SPOTTER

            ROOF BLOWN OFF AND LANDED 200 TO 300 FT FROM BUILDING.

&&

BILLN
Local storm report, Jun 16, 6:30 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
630 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             4 E HOPKINTON           42.34N 91.17W
06/16/2014  E1.00 INCH       DELAWARE           IA   PUBLIC

0530 PM     TSTM WND DMG     4 E HOPKINTON           42.34N 91.17W
06/16/2014                   DELAWARE           IA   PUBLIC

            SEVERAL TREE BRANCHES DOWN.

0530 PM     TSTM WND DMG     3 E HOPKINTON           42.34N 91.19W
06/16/2014                   DELAWARE           IA   PUBLIC

            LARGE TREE DOWN.

&&
Local storm report, Jun 16, 7:21 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
721 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     MARTELLE                42.02N 91.36W
06/16/2014                   JONES              IA   TRAINED SPOTTER

            PATH FROM 1 WEST OF MARTELLE TO 2 EAST WIND DAMAGE TO
            MOSTLY TREES OF 6 TO 12 INCH DIAMETER. ONE TREE WAS 3FT.
            2 EAST OF MARTELLE AN OLD BARN AND SILO BLOWN DOWN.
            DELAYED REPORT.

&&

TEO

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:21 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware54 min
Jun 16, 8:35 PM CDTTornado WarningDVNBuchanan40 min
Jun 16, 9:32 PM CDTTornado Warning Tornado observedDVNDelaware28 min
Jun 16, 9:42 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque63 min
Jun 16, 9:47 PM CDTSevere Thunderstorm WarningDVNBenton, Linn43 min
Jun 16, 10:02 PM CDTTornado WarningDVNBenton, Linn28 min
Jun 16, 10:13 PM CDTTornado WarningDVNBenton, Linn32 min
Jun 16, 10:27 PM CDTSevere Thunderstorm WarningDVNCedar, Jones, Linn63 min
Jun 17, 2:18 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 4 more59 min
Jun 17, 2:33 AM CDTSevere Thunderstorm WarningDVNIowa, Keokuk, Washington27 min
Jun 17, 3:02 AM CDTSpecial Weather StatementDVNCedar, Clinton, Jackson, Johnson, Jones, Louisa and 3 more58 min
Jun 17, 3:23 AM CDTSpecial Weather StatementDVNCedar, Clinton, Henry, Jackson, Jones, Louisa and 2 more52 min
Jun 17, 3:28 AM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones, Muscatine, Scott32 min
Jun 17, 3:36 AM CDTTornado WarningDVNScott24 min
Jun 17, 4:02 AM CDTSevere Thunderstorm WarningDVNClinton, Scott43 min
Jun 17, 3:00 PM CDTFlash Flood WatchDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more21 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.